Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 118, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Sep 23, 2006, 8:59 AM CDT for Oregon County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 8:59 AM CDT (13:59 UTC)
- Expired
- Sep 23, 2006, 2:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 188 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 9:10 AM CDT | HEAVY RAIN 10.16 | Myrtle, MO | 24 HOUR TOTAL RAINFALL. |
| Sep 23, 9:17 AM CDT | FLASH FLOOD | 5 E Myrtle, MO | VOLUNTEER WEATHER OBSERVER REPORTED THE ELEVEN POINT RIVER HAS FLOODED OVER HIGHWAY 142. ROADWAY IS IMPASSABLE. ALSO...SOUTH OF MYRTLE ROUTE B IS FLOODED ALONG THE MISSOURI/ARKANSAS BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 231359
FFWSGF
MOC149-231945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI.
* UNTIL 245 PM CDT
* AT 855 AM CDT...NATIONAL WEATHER SERVICE RADAR ESTIMATED
TORRENTIAL RAINFALL AMOUNTS OF THREE TO FIVE INCHES ACROSS MUCH OF
OREGON COUNTY SINCE FRIDAY AFTERNOON. SOME LOCATIONS IN SOUTHERN
OREGON COUNTY HAD RECEIVED IN EXCESS OF SIX INCHES.
ADDITIONAL HEAVY RAINFALL HAD FALLEN SINCE 7 AM...AGGRAVATING
THE EXISTING FLOODING. LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING ON SEVERAL COUNTY ROADS. LOW WATER CROSSINGS WILL BE AT
PARTICULAR RISK OF FLOODING.
* STREAMS THAT WILL LIKELY FLOOD INCLUDE BUT ARE NOT LIMITED TO
FREDERICK CREEK...SPRING RIVER...AND TRIBUTARIES OF THE ELEVEN
POINT RIVER. RAPID AND SIGNIFICANT RISES WILL OCCUR ON THE ELEVEN
POINT RIVER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...LOW WATER CROSSINGS AND COUNTRY ROADS...AS WELL
AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
THIS FLASH FLOOD WARNING REPLACES THE WARNING PREVIOUSLY IN EFFECT.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3650 9169 3649 9113 3682 9113 3683 9123
3688 9122 3688 9168
$$
FOSTER1 follow-up statement
000
WGUS73 KSGF 231939
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT SAT SEP 23 2006
MOC149-231949-
OREGON MO-
239 PM CDT SAT SEP 23 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 PM CDT FOR OREGON
COUNTY...
THE FLASH FLOOD WARNING FOR OREGON COUNTY HAS BEEN REPLACED WITH A
FLOOD WARNING UNTIL 1030 PM FOR OREGON COUNTY.
LAT...LON 3650 9169 3649 9113 3682 9113 3683 9123
3688 9122 3688 9168
$$
SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 5:49 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 23, 5:49 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CDT SAT SEP 23 2006 UPDATED AVIATION ...TORNADO WATCH 796 REMAINS IN EFFECT UNTIL 11 AM... .DISCUSSION... TODAY...UPPER LEVEL LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AS A STRONG UPPER LEVEL JET STREAK EJECTS TO THE NORTHEAST OUT OF THE CENTRAL PLAINS. THE LIFTING ENERGY WILL ALLOW A COLD FRONT TO PUSH THROUGH MUCH OF CENTRAL AND SOUTHWEST MISSOURI BY THIS EVENING. EXPECT A SOLID LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT. KINEMATIC AND THERMODYNAMIC FIELDS WILL SUPPORT A STRONG TO SEVERE SQUALL LINE. MUCAPES PUSHING 1000 J/KG ALONG WITH 6 KM BULK SHEAR VALUES AROUND 50 KTS WILL SUPPORT SOME SEVERE HAIL. SEVERE WIND GUSTS WILL ALSO BE POSSIBLE...ESPECIALLY AS STORMS BECOME MORE SURFACE BASED BY LATER THIS MORNING. A LITTLE LESS IN THE WAY OF LOW LEVEL SHEAR IS EXPECTED TODAY AS SURFACE WINDS WILL BE A BIT MORE VEERED. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY STORMS THAT MANAGE TO FIRE AHEAD OF THE MAIN LINE. MEAN STORM MOTIONS WILL TEND TO FOLLOW THE ORIENTATION OF THE FRONT. UNTIL THE FRONT ACCELERATES SOUTHEASTWARD STARTING LATER THIS MORNING...HEAVY RAINFALL WILL BE A CONCERN. ANY ADDITIONAL RAINFALL OVER SOUTH CENTRAL MISSOURI WILL POSE A FLOODING THREAT. TONIGHT AND SUNDAY...THE MAIN UPPER LEVEL TROUGH AXIS WILL PASS ACROSS MISSOURI. A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTH CENTRAL MISSOURI. OTHERWISE...SKIES WILL GENERALLY BECOME MOSTLY CLEAR OVER MOST AREAS BY MIDNIGHT. MOST AREAS WILL TEND TO CLOUD UP ONCE AGAIN TOWARDS DAWN AS A LOW STRATUS DECK DEVELOPS. THEN EXPECT STRATUS/STRATOCUMULUS TO HANG AROUND FOR MUCH OF SUNDAY...KEEPING TEMPERATURES RATHER COOL. SUNDAY NIGHT THROUGH TUESDAY NIGHT THEN LOOK RATHER QUIET AS A DRIER NORTHWESTERLY FLOW SETTLES OVER THE REGION. TEMPERATURES BY TUESDAY WILL GET BACK TO NEAR NORMAL VALUES. CHANCE POPS WERE THEN INCLUDED FROM WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL TROUGH SWINGS INTO THE AREA FROM THE NORTHWEST. NO CHANGES WERE MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT. SCHAUMANN && .AVIATION... FOR THE 12Z TAFS...COLD FRONT STARTING TO MAKE A BIT OF PROGRESS EASTWARD. STILL HAVE SURFACE WAVE ALONG FRONT HEADING INTO SW CORNER OF MISSOURI. MAIN PRECIPITATION SHIFTING EAST OF SGF/JLN TERMINAL LOCATIONS AND WILL KEEP TERMAINALS DRY OTHER THAN A TEMPO GROUP FOR A COUPLE OF HOURS TO BEGIN THE SGF TAFS. CEILINGS WILL HOVER AROUND 3000 TO 4000 FEET THIS MORNING WITH WINDSHIFT IN SGF OCCURRING TOWARDS MIDDAY. CLEARING SKY EXPECTED BY THIS EVENING. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Sep 23, 5:46 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CDT SAT SEP 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 546 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES... DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: AREAS SOUTH AND EAST OF INTERSTATE 44. DISCUSSION: A COLD FRONT WILL SLOWLY PUSH THROUGH CENTRAL AND SOUTHWEST MISSOURI TODAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT EARLY THIS MORNING NEAR THE INTERSTATE 44 CORRIDOR. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS WITH THESE STORMS. A SMALL TORNADO THREAT DOES EXIST SOUTH OF A NEOSHO TO AVA LINE THROUGH THE MIDDLE OF THIS MORNING. THE LINE OF THUNDERSTORMS WILL PUSH EAST INTO CENTRAL AND SOUTH CENTRAL MISSOURI BY THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL AGAIN BE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY STORMS THAT CAN DEVELOP AHEAD OF THE MAIN LINE. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE EAST OF A NEVADA TO NEOSHO LINE. DUE TO HEAVY RAINFALL OVER THE PAST 24 HOURS...AN ENHANCED FLOODING THREAT EXISTS ACROSS SOUTH CENTRAL MISSOURI FROM GAINESVILLE TO ALTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THURSDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH AND EAST OF INTERSTATE 44 AFTER 12 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Sep 23, 8:02 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 AM HEAVY RAIN 1 S NOBLE 36.73N 92.57W
09/23/2006 E4.00 INCH OZARK MO PUBLIC
&&
HATCHLocal storm report, Sep 23, 8:05 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG EMINENCE 37.15N 91.36W
09/23/2006 SHANNON MO LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN ACROSS THE COUNTY.
&&
HATCHLocal storm report, Sep 23, 8:14 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 S HOUSTON 37.30N 91.96W
09/22/2006 E0.88 INCH TEXAS MO CO-OP OBSERVER
&&
HATCHLocal storm report, Sep 23, 8:22 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 AM TSTM WND DMG ALTON 36.69N 91.40W
09/23/2006 OREGON MO LAW ENFORCEMENT
TREES DOWN IN TOWN.
&&
HATCHLocal storm report, Sep 23, 8:24 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
824 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM FLASH FLOOD ALTON 36.69N 91.40W
09/23/2006 OREGON MO LAW ENFORCEMENT
WATER RUNNING OVER SEVERAL COUNTY ROADS.
&&
HATCHLocal storm report, Sep 23, 8:47 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
847 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG WINONA 37.01N 91.32W
09/23/2006 SHANNON MO PUBLIC
TREES DOWN.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 7:42 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Sep 22, 8:19 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 41 min |
| Sep 22, 8:24 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 96 min |
| Sep 22, 9:09 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 66 min |
| Sep 22, 9:23 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 12 hr |
| Sep 22, 9:32 PM CDT | Flash Flood Warning | SGF | Howell | 11 hr |
| Sep 22, 9:51 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 69 min |
| Sep 22, 9:55 PM CDT | Flash Flood Warning | SGF | Oregon | 11 hr |
| Sep 22, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 27 min |
| Sep 22, 10:03 PM CDT | Tornado Warning | SGF | Howell, Ozark | 57 min |
| Sep 22, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
| Sep 23, 3:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 36 min |
| Sep 23, 6:10 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 50 min |
| Sep 23, 6:43 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 35 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.